Alert archive / Nebraska / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 26, 2023, 4:41 AM CDT for Hayes County, Nebraska. It was in force for 7 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2023, 4:41 AM CDT (09:41 UTC)
- Expired
- May 26, 2023, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Hayes County, NE
The radar
The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:46 AM CDT | FLASH FLOOD | 1 W Palisade, NE | A DRIVER WEST OF PALISADE IS STRANDED DUE TO WATER BEING OVER THE HIGHWAY. |
| May 26, 6:39 AM CDT | FLOOD | Hamlet, NE | HIGHWAY 6 NEAR HAMLET IS CLOSED DUE TO WATER OVER THE ROADWAY. |
| May 26, 6:39 AM CDT | FLOOD | Hamlet, NE | HIGHWAY 6 NEAR HAMLET IS CLOSED DUE TO WATER OVER THE ROADWAY. |
| May 26, 7:30 AM CDT | FLASH FLOOD | 6 Ese Hamlet, NE | MOTORIST STRANDED BY HIGH WATER DUE TO FLASH FLOODING. |
| May 26, 8:30 AM CDT | FLASH FLOOD | 6 Ese Hamlet, NE | SEVERAL CAMPERS WERE STRANDED DUE TO HIGH WATERS FROM FLASH FLOODING. |
| May 26, 9:30 AM CDT | FLASH FLOOD | 10 Ssw Hayes Center, NE | REPORT VIA DEPT. OF ROADS THAT LINK 25 FROM PALISADE TO HWY 25 IS CLOSED. |
| May 26, 9:30 AM CDT | FLASH FLOOD | 10 Ssw Hayes Center, NE | REPORT VIA DEPT. OF ROADS THAT LINK 25 FROM PALISADE TO HWY 25 IS CLOSED. |
| May 26, 9:38 AM CDT | FLASH FLOOD | 7 Ese Hamlet, NE | FLOODING AT THE PARK ON THE NORTH SIDE OF TOWN, PALISADE CITY PARK. BALLPARK AND POOL FLOODED. |
| May 26, 9:38 AM CDT | FLASH FLOOD | 7 Ese Hamlet, NE | FLOODING AT THE PARK ON THE NORTH SIDE OF TOWN, PALISADE CITY PARK. BALLPARK AND POOL FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 169 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WGUS53 KLBF 260941
FFWLBF
NEC085-261400-
/O.NEW.KLBF.FF.W.0005.230526T0941Z-230526T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
441 AM CDT Fri May 26 2023
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Hayes County in southwestern Nebraska...
* Until 900 AM CDT.
* At 441 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hayes Center and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4046 10134 4054 10129 4063 10109 4062 10097
4045 10089 4035 10089 4035 10091 4035 10095
4035 10096 4035 10098 4035 10109 4035 10111
4035 10120 4035 10134
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Roberg2 follow-up statements
867
WGUS53 KLBF 261357
FFWLBF
NEC085-261700-
/O.EXT.KLBF.FF.W.0005.000000T0000Z-230526T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
857 AM CDT Fri May 26 2023
The National Weather Service in North Platte has extended the
* Flash Flood Warning for...
Hayes County in southwestern Nebraska...
* Until noon CDT.
* At 857 AM CDT, Flash flooding is already occurring. Nebraska
Department of Transportation reports Highway 6 remains closed due
to flash flooding and law enforcement reports several campers were
stranded near the sand pit area north of Palisade. Heavy rain will
taper off but an additional 1 to 2 inches of rain is possible
across the northeast portion of Hayes county.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hayes Center and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4046 10134 4054 10129 4063 10109 4062 10097
4045 10089 4035 10089 4035 10091 4035 10095
4035 10096 4035 10098 4035 10109 4035 10111
4035 10120 4035 10134
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MBS315
WGUS73 KLBF 261707
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1207 PM CDT Fri May 26 2023
NEC085-261717-
/O.EXP.KLBF.FF.W.0005.000000T0000Z-230526T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hayes NE-
1207 PM CDT Fri May 26 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR HAYES COUNTY...
While high water and flooding continue, rapid Flash Flooding is no
longer expected. Thus, the Flash Flood Warning has been allowed to
expire and replaced with a new Flood Warning.
LAT...LON 4046 10134 4054 10129 4063 10109 4062 10097
4045 10089 4035 10089 4035 10091 4035 10095
4035 10096 4035 10098 4035 10109 4035 10111
4035 10120 4035 10134
$$
MBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:40 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 26, 3:40 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 340 AM CDT Fri May 26 2023 .SYNOPSIS... Issued at 340 AM CDT Fri May 26 2023 Key Messages: - Locally heavy rainfall will continue through mid morning for areas near and south of I80 with localized flooding possible. - Daily chances for showers and thunderstorms are forecast through Thursday of next week. SYNOPSIS... A mesoscale convective vortex (MCV) is currently located over far southwest Nebraska. Meanwhile a mid level disturbance continues to lift northeast from near Scottsbluff through Atwood Kansas. This is resulting in some excessive rainfall across Dundy and Chase County. As these features continue to lift northeast, locally heavy rainfall will continue for areas near and south of I80 through mid morning. && .SHORT TERM...(Today through Saturday) Issued at 340 AM CDT Fri May 26 2023 Locally heavy rainfall is underway across portions of southwest into west central Nebraska this morning with likely POPS. Due to the slow movement of the MCV and mid level disturbance, rainfall amounts from a quarter to half inch should be fairly widespread, with locally heavy rainfall from a inch or more possible. Areas east of Highway 183 are expected to remain mostly dry today. Breezy south southeast winds today with mainly cloudy skies. Highs will be coolest across the southwest and western Sandhills near 70 where cloudy skies and showers and a few thunderstorms will be the more persistent. Tonight through Saturday, an upper trough will remain in place across the Great Basin in the western U.S. as blocking upper ridge remains in place across the Great Lakes and Midwest. Southwest flow aloft will exist from the Front Range and High Plains. The 00Z CAMs forecast thunderstorms to develop along the Front Range of Wyoming and Colorado early this afternoon and will move eastward into the western panhandle and northeast Colorado by early evening. This activity is forecast to move into western Nebraska this evening and eventually weaken as they reach Highway 83 by midnight. Areas near and east of Highway 183 should once again remain dry. A marginal risk for excessive rainfall is forecast across the western Sandhills and Southwest. This will be dependent on how well the evening convection holds together. While lingering showers are possible across the west Saturday morning. Due to PWATS remaining near an inch, and mid level lapse rates near 7C/KM, afternoon development of isolated to scattered showers or storms is possible. Highs Saturday will be slightly warmer from near 75 to 80. Windy with a south southeast wind 20 to 30 mph. .LONG TERM...(Saturday night through Thursday) Issued at 340 AM CDT Fri May 26 2023 For the remainder of Memorial Day weekend, the Gulf moisture axis will remain in place across the Central High Plains...with PWATS from 1 to 1.20 inches through Sunday evening). Likely POPs across the west and southwest Saturday night, will mainly a slight chance Sunday morning, followed by a 30 to 50 percent chance Sunday afternoon and evening as a mid and upper level trough lifts through the Northern and Central Plains. There is a marginal Risk for severe storms Sunday afternoon and evening west of Highway 183. Memorial Day through Thursday of next week, an upper trough will continue to persist across the Western U.S. as the upper ridge becomes better established across the Central and Eastern U.S. With deep moisture still available across the Plains, daily chances for afternoon and evening thunderstorm. Highs in the low 80s Memorial Day (Monday) should warm into the mid 80s by Tuesday and Wednesday of next week. The threat for any severe storms should remain low, with heavy rain to main concern. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 107 AM CDT Fri May 26 2023 Scattered showers and embedded thunderstorms across southwest Nebraska will become more numerous over the next several hours. Majority of precipitation will remain across southwest Nebraska, impacting KLBF with periods of heavy rainfall, lightning, and reductions in visibility. KVTN may see an isolated shower or thunderstorm late this afternoon, but any impacts should be minimal. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, May 26, 4:34 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 434 AM CDT Fri May 26 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-270945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 434 AM CDT Fri May 26 2023 /334 AM MDT Fri May 26 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Scattered showers and thunderstorms across southwestern into central Nebraska are expected through today. Isolated showers and a low threat of severe thunderstorms are possible across north central Nebraska through the evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periodic showers and thunderstorms are expected through early next week with near daily rain chances. Some storms may be capable of producing locally heavy rainfall through Sunday. The severe threat remains low across much of the area with increased potential across the Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:02 AM CDT | Areal Flood Advisory | LBF | Chase | 5 hr |
| May 26, 4:08 AM CDT | Flash Flood Warning | LBF | Chase | 4 hr |
| May 26, 6:25 AM CDT | River Flood Warning | LBF | Hayes | 37 hr |
| May 26, 6:27 AM CDT | River Flood Warning | LBF | Hayes | 37 hr |
| May 26, 8:29 AM CDT | Areal Flood Warning | LBF | Chase | 4 hr |
| May 26, 9:17 AM CDT | Areal Flood Warning | LBF | Frontier, Hayes | 3 hr |
| May 26, 12:00 PM CDT | Areal Flood Warning | LBF | Hayes | 2 hr |
| May 26, 1:30 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 26, 2:42 PM CDT | Special Weather Statement | LBF | Frontier | 63 min |
Nearby
Flash Flood Warnings in Nebraska, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.